MAUDE Adverse Event Report: SYMMETRY SURGICAL INC CLASSIC PLUS; NEEDLE HOLDER

SYMMETRY SURGICAL INC CLASSIC PLUS; NEEDLE HOLDER
Model Number 36-2002
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reported product: 36-2002.Description: classic plus® needle holder, crile-wood, 8 in.Dear valued customer, symmetry surgical is providing this summary in response to the incident involving the crile-wood needle holder.We apologize for any inconvenience this issue may have caused.The quality assurance investigation is complete with the following results: unfortunately, the needle holder was unable to be returned for a physical evaluation.A remote evaluation was accomplished using pictures provided of the broken instrument.Pictures showed that a piece of the tungsten carbide insert broke off the needle holder and that the instrument had been etched with a may 2018 repair code.Since the lot number was polished off we were unable to determine the exact date the instrument was purchased.We sent all pictures and information to our repair facility, five star, for investigation.They confirmed that the repair code etched on the instrument was theirs.Through their assessment they determined that the insert did not fail due to poor workmanship but likely failed due to a small hair line crack in the insert.The small hair line crack likely occurred due to excessive force or impact to the insert region, therefore weakening the insert and causing it to partially break off in the manner depicted in the photos.Thank you for your patience during the investigation of this issue.If you have any questions or concerns, please feel free to contact me.(b)(4).
 
Event or Problem Description
Needle holder (refurbished in may 2018) tungsten carbide insert broke off during a case and is currently retrained in the patient, confirmed by chest x-ray.

Brand Name
CLASSIC PLUS
Common Device Name
NEEDLE HOLDER
Manufacturer (Section D)
SYMMETRY SURGICAL INC
3034 owen drive
antioch TN 37013
MDR Report Key7844472
Report Number3007208013-2018-00019
Device Sequence Number1445782
Product Code HXK
UDI-Device Identifier00887482009642
UDI-Public00887482009642
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number36-2002
Device Catalogue Number36-2002
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/09/2018
Initial Report FDA Received Date09/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1